Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 293, NWS Jacksonville, FL

August 31, 2000Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 31, 2000, 7:01 PM EDT for Nassau County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2000, 7:01 PM EDT (23:01 UTC)
Expired
Aug 31, 2000, 7:45 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 312302
SVRJAX
FLC089-312345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT THU AUG 31 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 745 PM EDT

* AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES
  SOUTHWEST OF BRYCEVILLE...OR ABOUT 18 MILES NORTHEAST OF RAIFORD...
  MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT...  
BRYCEVILLE...CRAWFORD AND HILLIARD

LARGE HAIL IS POSSIBLE WITH T%HIS SEVERE THUNDERSTORM. IF YOU ARE 
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:00 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 31, 3:00 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU AUG 31 2000

CURRENTLY...VIS IMAGERY SHOWS WIDESPREAD CU FIELD HAS FORMED ALL
OVER FA WITH SCT CONVECTION MAINLY IN SRN AND WRN PORTIONS OF FA. E
COAST SEA BREEZE FORMED AND IS MOVING INLAND WITH FAIRLY GOOD INLAND
PENETRATION SO FAR. EXPECT SEA BREEZE AND WEAK TROUGHING OVER THE
REGION TO TRIGGER MORE CONVECTION DURING THE AFTN. WATER VAPOR NEAR
ERN GA WITH TROUGHING TO THE SW OVER THE GULF OF MEXICO. WATER VAPOR
LOOP HINTS AT A WEAK DRY SLOT MOVING IN JUST S OF MARION COUNTY.

FORECAST...UPPER LEVEL LOW EXPECTED TO THE MAIN PLAYER DURING THE
PERIOD. AVN MODEL SHIFTS IT WEST IN THE SHORT TERM THEN BRINGS IT
EAST DURING THE WEEKEND. ETA AND AVN APPEAR TO BE DOING WELL WRT TO
SFC FEATURES AND PRECIP AT 18Z. APPEARS BEST MOISTURE AND OMEGA
FIELD WILL BE IN THE WRN PORTIONS OF THE FA. ALL MODELS INDEED DO
SHOW BETTER LOW LEVEL CONVERGENCE FROM ABOUT BAKER COUNTY WWD FRIDAY
AFTN AND WITH GOOD SW FLOW OFF THE GULF AND AMPLE MOISTURE
CONVECTION SHOULD NOT HAVE PROBLEM DEVELOPING. ETA FCST CALLS FOR
HIGH CAPES WELL ABOVE 3000 J/KG THERE FRI AFTN WHICH SEEM OVERDONE
GIVEN RELATIVELY WEAK LAPSE RATES AND -5 TO -6 500 MB TEMPS. WOULD
NOT RULE OUT SEV WEATHER THAT AREA ON FRI AFTN. WILL PROBABLY CARRY
GOOD CHANCE POPS MOST AREAS WITH A LITTLE LOWER POSSIBLY COASTAL GA
COUNTIES. FOR SAT...CONTINUED DEEPER MOISTURE IN OUR WRN COUNTIES
WITH BETTER LIFT PROGGED BUT HARD TO TELL WHERE TO GO PUT HIGHEST
POPS SO FOR NOW WILL GO WITH 40 PERCENT. CONVECTION INTO THE EVENING
TONIGHT AND FRI NIGHT LOOKS LIKE A GOOD BET AND WILL CARRY LOW
CHANCE MOST EVERYWHERE. FAN/FWC TEMPS LOOK REASONABLE AND WILL BLEND.

MARINE...MOSTLY LIGHT SLY WIND INDICATED FROM OBS AT THIS TIME
EXCEPT E AT THE COAST FROM SEA BREEZE. VIS IMAGERY SHOWS CU MOVING OFF
TOWARD THE NE IN THE SRN WATERS. WINDS PREDOMINATELY S TO SW DURING
THE PD AT 10-15 KT. SEAS LOWER CLOSER TO THE COAST DUE TO SHORTER
FETCH. POSSIBILITY OF SCEC CONDITIONS OFFSHORE BY FRI NIGHT AND FOR
NOW WILL HOLD OFF ON THIS FOR LATER SHIFTS TO DECIDE ON.

EXTENDED...NOT MUCH CHANGE TO CURRENT FORECAST. UPPER LEVEL LOW
INDICATED TO DRIFT WSW AFTER SUN BUT AMPLE MEAN LAYER MOISTURE REMAINS
OVER THE FA. SFC TROUGH SHOULD REMAIN TO OUR W SO CONTINUED SWLY LOW
AND MID LEVEL FLOW PREVAILS.

THANKS TLH AND MLB FOR COORD.

_PRELIM CCF
AMG 71/88/71/88 3534
SSI 73/86/74/86 2434
JAX 71/91/72/93 3534
GNV 70/89/71/90 3524 02

.JAX...
.FL...NONE.
.GA...NONE.

ARS

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.